Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 178, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 14, 2000, 3:14 AM CDT for Rock Island County, Illinois; Scott County, Iowa. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 14, 2000, 3:14 AM CDT (08:14 UTC)
- Expired
- Sep 14, 2000, 3:45 AM CDT
- In force
- 31 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
Counties Scott County, IA, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 7 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 3:40 AM CDT | Hail 1 | Eldridge, IA | Large hail dented siding, damaged roofs and punched holes in vinyl shutters on several homes. Hail also damaged several vehicles. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.2 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2544 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 140824 COR SVRMLI IAC163-ILC161-140845- BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTED FOR WATCH... SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 322 AM CDT THU SEP 14 2000 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN EAST CENTRAL IOWA ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS * UNTIL 345 AM CDT * AT 313 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER DAVENPORT MUNICIPAL AIRPORT...OR 5 MILES NORTH OF DAVENPORT... MOVING SOUTH AT 30 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... DAVENPORT MUNICIPAL AIRPORT BY 315 AM CDT. DAVENPORT BY 320 AM CDT. BETTENDORF BY 325 AM CDT. RIVERDALE BY 330 AM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. NICHOLS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 2:50 AM CDT, 24 minutes earlier.
Area forecast discussion, Sep 14, 2:50 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
250 AM CDT THU SEP 14 2000
LATEST SFC AND MSAS ANALYSIS INDICATING SFC LOW JUST SOUTHWEST OF DSM...
WITH ASSOCIATED MAIN BOUNDARY DRAPED TO THE NORTHEAST ACRS NORTHERN
THIRD OF CWA. LLVL SFC MOISTURE CONVERGENCE HAS INCREASED IN-VIEW OF
THESE FEATURES...ALONG WITH UPPER THRUST OF VIGOROUS VORT AND SOME H85-
H7 WAA/THTA-E ADVECTION FROM WEST...DRIVING ONGOING THUNDERSTORM
ACTIVITY...WHICH WILL HAVE TO WALKED OUT OF THE AREA IN MORNING WORDING
IN ZONES.
AT 06Z...AVN DOING BEST WITH PRECIP...BUT BOTH AVN AND ETA DO SEEM TO
ACCURATELY EXPLODE PRECIP ACRS MOST OF CWA THROUGH 12Z. PRECIP WILL
LOOK TO EXIT MOST OF CWA BY LATE MORNING. ETA DOING BEST WITH SFC LOW
PLACEMENT...BUT STILL BIT TOO FAR SOUTH FROM ACTUAL POSITION. GENERAL
MODEL SOLUTION PROGRESS SFC LOW SOUTHEAST ACRS NORTHEAST MO THROUGH
12Z...AGAIN LOOKING AT SFC PRESSURE RISE-FALL COUPLETS...THIS LOOKS TOO
FAR SOUTH. LOW SHOULD PUSH ACRS FAR SOUTHEAST IA AND ACRS WEST CENTRAL
INTO CENTRAL IL THROUGH EARLY AFTERNOON. NEXT MAIN WX FEATURE...IN THE
FORM OF A LARGE COOL CANUCK ANTICYCLONE...WILL DROP IN BEHIND IT. THIS
CHANGE BROUGHT ABOUT BY AMPLIFICATION PROCESS IN THE UPPER FLOW
PATTERNS FOR THE END OF THE WEEK...AS THE ABOVE MENTIONED VORT DROPS
DOWN IN DIGGING L/W TROUGH ACRS THE EASTERN THIRD OF THE CONUS... AND
WESTERN UPPER RIDGE AMPLIFIES. HEIGHT RISES AT ALL LAYERS ON THIS
EVENINGS UA ANALYSIS OVER THE NORTHWEST CONUS AND NORTHERN ROCKIES...
INDICATE THIS PROCESS ALREADY UNDERWAY. UPPER FLOW WILL LOOK TO BECOME
MERIDIONAL TONIGHT ACRS THE UPPER TO MID MS RVR VALLEY...USHERING THE
COOL REGIME INFLUX. THIS FLOW TO REMAIN ENTRENCHED ACRS THE AREA ON
WEST SIDE OF DEVELOPING EASTERN GRT LKS VORTEX THROUGH THE END OF THE
FCST PERIOD.
LEE SIDE OF INCOMING SFC HIGH GRADIENT TO INDUCE BRISK NORTHERLY WINDS
LATER THIS AFTERNOON AND EVENING...BEFORE SLACKING OFF LATER TONIGHT.
LOOKING AT THE CAA...H85 TEMPS ARE PROGGED TO COOL TO JUST UNDER +10 C
ACRS THE CWA BY 00Z FRI...AND THEN CRASH INTO THE +3 TO +5 C RANGE AT
MLI BY 12Z FRI. AS H85 COLD POOL SETTLES OVER WI ON FRI...H85 TEMPS MAY
RANGE FROM +2 TO +3 C AT DBQ...TO +5 C AT BRL. EVEN IF THESE VALUES
MAY BE BIT ON COOL SIDE...LOW TO MID 60S FOR FRI HIGHS LOOK GOOD...EVEN
WITH SOME INSOLATION. FAN AND FWC AGREE ON THIS. SOME DISAGREEMENT ON
FRI NIGHT LOWS WHEN BRUNT OF CAA FROM SFC HIGH SHOULD BE FELT. FAN
PUSHING RECORD LOWS...WHILE FWC WARMER. WILL TAKE COMPROMISE. WRAP
AROUND STRATUS SHOULD REMAIN MAINLY EAST OF CWA ON FRI...BUT EASTERN CWA
MAY BE ON FRINGE OF H85 MOISTURE POOL AND MAY GO PARTLY CLOUDY. FRI
NIGHT SHOUL{D CLEAR CWA WIDE.
.DVN...
IA...NONE.
IL...NONE.
MO...NONE.
JDHIn the hours before
Local storm report, Sep 14, 1:47 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
147 AM CDT THU SEP 14 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 AM JESUP IA .75 INCH HAIL
09/14/00 BUCHANAN REPORTED BY EMERGENCY
MANAGEMENT. 5 MINUTES
OF DIME SIZE HAIL.
NLocal storm report, Sep 14, 2:32 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
232 AM CDT THU SEP 14 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 AM DAVENPORT IA .75 INCH HAIL
09/14/00 SCOTT REPORTED BY OFF-DUTY
NWS EMPLOYEE.
NLocal storm report, Sep 14, 2:37 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
237 AM CDT THU SEP 14 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 AM DAVENPORT IA 1.75 INCH HAIL
09/14/00 SCOTT REPORTED BY STORM
SPOTTER. AT
INTERSECTION OF
DIVISION AND CENTRAL.
NLocal storm report, Sep 14, 2:38 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
238 AM CDT THU SEP 14 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0201 AM DAVENPORT IA 1.5 INCH HAIL
09/14/00 SCOTT REPORTED BY OFF-DUTY
NWS EMPLOYEE. AT
INTERSECTION OFe
KIMBERLY AND DIVISION.
NLocal storm report, Sep 14, 2:39 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
239 AM CDT THU SEP 14 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0158 AM DAVENPORT IA 1 INCH HAIL
09/14/00 SCOTT REPORTED BY OFF-DUTY
NWS EMPLOYEE.
NLocal storm report, Sep 14, 2:40 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
240 AM CDT THU SEP 14 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0154 AM DAVENPORT IA .88 INCH HAIL
09/14/00 SCOTT REPORTED BY OFF-DUTY
NWS EMPLOYEE.
NThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 1:56 AM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 49 min |
| Sep 14, 1:08 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan | 22 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.